MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-4-4
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an endovascular therapy procedure, as the advance 14 lp low profile balloon catheter was advanced from the left elbow, it ruptured upon inflation and the contrast leaked out.There was no significant tortuosity or calcification of the vessel.Another device of a different size was used to successfully complete the procedure.According to the initial reporter, no section of the device was retained in the patient.There have been no adverse effects as a result of this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of pinhole leakage in the balloon, which was measured to be occurring a distance of 5.0 cm from the distal end of catheter.Additionally, a document based investigation evaluation was performed.A review of the device history record showed the lot was released meeting all finished goods release criteria.Due to the individual nature of the product manufacturing and 100% verification of various defects, there is no indication that there is nonconforming product in the field.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7522257
Report Number1820334-2018-01357
Device Sequence Number1528893
Product Code DQY
UDI-Device Identifier10827002503356
UDI-Public(01)10827002503356(17)190309(10)6798866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-4-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1